I've had my first shot of Zolodex and my face swelled up like a balloon. They have given me steriods but now that the steriods are out of my system my face is swelling up again - anyone have any allergic reaction to this?
Because of this, unfortunatley, I will have to have my ovaries out and I'm only 42 😞 Scheduled for surgery at the end of June.
I've had nearly 8 years of Zoladex, and 2 bouts of blood thinning jabs (6 months at a time) and besides the stretchmarks from my kids the stomach is not looking too bad. Well, apart from being too big lol!
I've always said to the nurses that having a nice pad of belly fat makes it easier to inject with no scarring!! I lost some weight recently and they noticed!!!
I very occaisionally get bruising after the injection, but that fades.
All in all its not as bad as other things we have to do through, and honestly the SE's have been ok once your body adjusts
Ah that's interesting - you are right, pros and cons for both. It's all a bit rubbish option one, versus rubbish option two isn't it?
Can I ask a stupid question - has your stomach scarred with all the injections?
Fingers crossed for the ten year milestone - I will be four since I discovered it this year, which feels like a nice long time 🙂
Glad to know I've helped a little.
I've toyed with the ovary removal too. But one BC nurse, right at the beginning of this horrid journey, said to me to keep them if I can. Her reason was that I will be better one day and they'll give me a little help to stave off getting a dowager's hump!
As I'll be 48 when I pass the 10 years NED (and I will) I'm clinging onto those words. Although the ER+ and PR+ feeds the evil tumour, hopefully there'll be nothing for them to feed. The little bit of hormone left may just be enough to prevent my bones crumbling.....and that'll do for me 🙂
Its a very personal choice for us all, pro's and cons for both, but I'm keeping mine, while they are healthy - I've seen the pictures recently, they are looking quite perky!!
Goldie, sorry to hear you've been having a tough time.
I've been on Zoladex for almost 8 years and can honestly say the SE's are ok after a few months. I can't take Tamoxifen....have a tendency for blood clots so have been on AI's and Zoladex since I finished radio. Your joints will ache, you will have hot flushes and if you are unfortunate like me, you hair will thin (this only started in year 7 so don't worry about it just yet.
But, mostly the SE's get better. I don't have the pre-injection, just get it over in one....think my belly is made of leather the amount of injections I've had!
But please don't worry. You've been through far worse 🙂 xx
I think you are completely entitled to feel very fed up, this road is very long that we are on, and much as we would like to forget and move on, it's not easy. I moved from Tamoxifen to Zoladex and compared to the Tamoxifen, the Zoladex is much easier. It's not without side effects, but they are less than before. I hope you get on ok with it, and I can understand that this might somehow feel like a backward step, we want to just get on with our lives without pesky medical intervention don't we??!!